Hail, Comanche
- When
- April 29, 7:40 AM CST
- Where
- Comanche County, Faxon
- Measured
- 1 in hail
- Reported by
- AMATEUR RADIO
- Coordinates
- 34.450, -98.583
1 hail, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Norman, OK wrote its last area forecast discussion before the first event at Apr 29, 2:52 AM CST, 4 hours 48 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NORMAN OK 352 AM CDT SAT APR 29 2006 .DISCUSSION...RAIN REMAINS WIDESPREAD IN SERN SECTIONS OF THE FA THIS MORNING ALTHOUGH INTENSITY HAS DIMINISHED IN THE PAST FEW HOURS. HEAVY RAIN THREAT SHOULD CONTINUE TO SHIFT AWAY FROM THE AREA THIS MORNING. UPR SYS OVER SW TX WILL CONTINUE TO SHEAR NEWD TODAY. STILL SEEING AREAS OF PRECIP DEVELOPING OVER SWRN PORTIONS OF THE FA TO THE WEST OF MAIN CONVECTIVE COMPLEX THIS MORNING. THREAT OF ADDITIONAL PRECIP WILL CONTINUE TODAY AS UPPER SYSTEM MOVES THROUGH. THIS SYS WILL PHASE WITH NRN BRANCH SYS WITH CLOSED LOW DEVELOPING OVER KS/NE. PRECIP THREAT WILL GRDLY DIMINISH FROM THE SW TONIGHT AND SUNDAY AS UPR SYSTEM MOVES OFF SLOWLY TO THE NE. WILL BRING BACK LOW POPS MONDAY/MONDAY NIGHT AS WEAK S/W MOVES THROUGH WITH SFC BOUNDARY LINGERING IN THE AREA. STRONGER S/W DROPPING THROUGH NRN/CNTRL PLAINS ON WED WITH ASSOCIATED COLD FRONT PUSHING INTO THE FA WEDNESDSAY/WEDNESDAY NIGHT. THUS WILL BUMP POPS UP INTO CHANCE CAT WITH THIS SYS. && .PRELIMINARY POINT TEMPS/POPS... OKLAHOMA CITY OK 67 49 78 52 / 60 20 10 10 HOBART OK 70 48 81 51 / 30 10 10 10 WICHITA FALLS TX 71 51 84 56 / 30 10 10 10 GAGE OK 67 44 79 46 / 30 20 10 10 PONCA CITY OK 66 48 75 53 / 60 40 20 10 DURANT OK 70 53 81 59 / 70 20 10 10 && .OUN WATCHES/WARNINGS/ADVISORIES... OK...NONE. TX...NONE. && 30/02
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NORMAN OK
650 AM CDT SAT APR 29 2006
OKZ004>048-050>052-TXZ083>090-291700-
HARPER-WOODS-ALFALFA-GRANT-KAY-ELLIS-WOODWARD-MAJOR-GARFIELD-NOBLE-
ROGER MILLS-DEWEY-CUSTER-BLAINE-KINGFISHER-LOGAN-PAYNE-BECKHAM-
WASHITA-CADDO-CANADIAN-OKLAHOMA-LINCOLN-GRADY-MCCLAIN-CLEVELAND-
POTTAWATOMIE-SEMINOLE-HUGHES-HARMON-GREER-KIOWA-JACKSON-TILLMAN-
COMANCHE-STEPHENS-GARVIN-MURRAY-PONTOTOC-COAL-COTTON-JEFFERSON-
CARTER-JOHNSTON-ATOKA-LOVE-MARSHALL-BRYAN-HARDEMAN-FOARD-WILBARGER-
WICHITA-KNOX-BAYLOR-ARCHER-CLAY-
650 AM CDT SAT APR 29 2006
THIS HAZARDOUS WEATHER OUTLOOK COVERS NORTHERN...WESTERN...
CENTRAL...AND SOUTHERN OKLAHOMA...AND WESTERN NORTH TEXAS.
.DAY ONE...TODAY AND TONIGHT...
THUNDERSTORM OUTLOOK...
THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS ACROSS PART OF
SOUTHEAST OKLAHOMA.
LOCATION...
THE SLIGHT RISK AREA IS EAST OF A LINE FROM HOLDENVILLE... TO LAKE
TEXOMA.
TIMING...
A FEW SEVERE STORMS WILL BE POSSIBLE THROUGH 10 AM.
IMPACTS...
THE STRONGEST STORMS WILL BE CAPABLE OF PRODUCING NICKEL SIZE HAIL
AND 60 MPH WIND GUSTS.
RECOMMENDED ACTIONS...
STORM SPOTTER GROUPS AND EMERGENCY MANAGEMENT PERSONNEL IN THE
SLIGHT RISK AREA SHOULD BE PREPARED FOR SEVERE WEATHER OPERATIONS
THIS MORNING.
DISCUSSION...
A SURFACE COLD FRONT ASSOCIATED WITH AN UPPER LEVEL DISTURBANCE...
WHICH WILL MOVE ACROSS THE AREA TODAY... WILL CONTINUE TO MOVE
THROUGH SOUTHEAST OKLAHOMA THIS MORNING. A FEW SEVERE THUNDERSTORMS
WILL BE POSSIBLE TO THE EAST OF THE SURFACE COLD FRONT ACROSS
SOUTHEAST OKLAHOMA THIS MORNING. HOWEVER INSTABILITY WILL BE LIMITED
AS CLOUD COVER AND WIDESPREAD RAIN HAS OCCURRED ACROSS THIS AREA
OVERNIGHT INTO EARLY THIS MORNING. THE THREAT OF SEVERE WEATHER IS
EXPECTED TO END LATER THIS MORNING WITH THE PASSAGE OF THE SURFACE
COLD FRONT.
THERE WILL CONTINUE TO BE A CHANCE OF THUNDERSTORMS ACROSS MUCH OF
OKLAHOMA AND WESTERN NORTH TEXAS THROUGH THE DAY TODAY AS THE UPPER
LEVEL DISTURBANCE MOVES ACROSS THE AREA. HOWEVER ORGANIZED SEVERE
WEATHER IS NOT ANTICIPATED BEYOND THIS MORNING ACROSS SOUTHEAST
OKLAHOMA.
PROBABILITY TABLE...
VALID THROUGH 700 AM CDT SUNDAY APR 30.
PROBABILITY OF THUNDERSTORMS OCCURRING IN THE
NWS NORMAN COUNTY WARNING AREA...80 PERCENT.
PROBABILITY OF SEVERE STORMS IF STORMS OCCUR...20 PERCENT.
OTHER HAZARDOUS WEATHER...
NONE.
.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY...
THUNDERSTORM OUTLOOK...
A FRONT WILL BRING A CHANCE OF THUNDERSTORMS MONDAY. THUNDERSTORM
CHANCES RETURN TO THE AREA AGAIN WEDNESDAY AND THURSDAY.
OTHER HAZARDOUS WEATHER...
NONE.
THE NEXT SCHEDULED HAZARDOUS WEATHER OUTLOOK WILL BE ISSUED AT NOON
TODAY.
30The Altus AFB radar (KFDR), 37 km away, was scanning. The volume nearest the first event began at 13:40 UTC.
1 hail. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Oklahoma in 2006Every state in 2006This day in weather historyWarnings in Oklahoma, April 2006
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5501786.